Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Joint measures and cross-covariance operators


Author: Charles R. Baker
Journal: Trans. Amer. Math. Soc. 186 (1973), 273-289
MSC: Primary 60G15; Secondary 28A40
DOI: https://doi.org/10.1090/S0002-9947-1973-0336795-3
MathSciNet review: 0336795
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {H_1}$ (resp., $ {H_2}$) be a real and separable Hilbert space with Borel $ \sigma $-field $ {\Gamma _1}$ (resp., $ {\Gamma _2}$), and let $ ({H_1} \times {H_2},{\Gamma _1} \times {\Gamma _2})$ be the product measurable space generated by the measurable rectangles. This paper develops relations between probability measures on $ ({H_1} \times {H_2},{\Gamma _1} \times {\Gamma _2})$, i.e., joint measures, and the projections of such measures on $ ({H_1},{\Gamma _1})$ and $ ({H_2},{\Gamma _2})$. In particular, the class of all joint Gaussian measures having two specified Gaussian measures as projections is characterized, and conditions are obtained for two joint Gaussian measures to be mutually absolutely continuous. The cross-covariance operator of a joint measure plays a major role in these results and these operators are characterized.


References [Enhancements On Off] (What's this?)

  • [1] C. R. Baker, Mutual information for Gaussian processes, SIAM J. Appl. Math. 19 (1970), 451-458. MR 42 #1575. MR 0266672 (42:1575)
  • [2] R. G. Douglas, On majorization, factorization, and range inclusion of operators on Hilbert space, Proc. Amer. Math. Soc. 17 (1966), 413-415. MR 34 #3315. MR 0203464 (34:3315)
  • [3] J. Feldman, Equivalence and perpendicularity of Gaussian processes, Pacific J. Math. 8 (1958), 699-708. MR 0102760 (21:1546)
  • [4] I. M. Gel'fand and N. Ja. Vilenkin, Generalized functions. Vol, 4: Applications of harmonic analysis, Academic Press, New York, 1964. MR 26 #4173; MR 30 #4152. MR 0173945 (30:4152)
  • [5] I. M. Gel'fand and A. M. Yaglom, Calculation of the amount of information about a random function contained in another such function, Uspehi Mat. Nauk 12 (1957), no. 1 (73), 3-52; English transl., Amer. Math. Soc. Transl. (2) 12 (1959), 199-246. MR 18, 980; MR 22 #4574a. MR 0113741 (22:4574a)
  • [6] J. Hájek, On a property of normal distributions of any stochastic process, Czechoslovak Math. J. 8 (83) (1958), 610-618. MR 21 #3045. MR 0104290 (21:3045)
  • [7] -, On linear statistical problems in stochastic processes, Czechoslovak Math. J. 12 (1962), 404-444. MR 0152090 (27:2070)
  • [8] K. Itô, The topological support of Gauss measure on Hilbert space, Nagoya Math. J. 38 (1970), 181-183. MR 0261332 (41:5947)
  • [9] E. Mourier, Eléments aléatoires dans un espace de Banach, Ann. Inst. H. Poincaré, 13 (1953), 161-244. MR 16, 268. MR 0064339 (16:268a)
  • [10] K. R. Parthasarathy, Probability measures on metric spaces, Probability and Math. Statist., no. 3, Academic Press, New York, 1967. Chapter 1. MR 37 #2271. MR 0226684 (37:2271)
  • [11] C. R. Rao and V. S. Varadarajan, Discrimination of Gaussian processes, Sankhyā, Ser. A, 25 (1963), 303-330. MR 32 #572. MR 0183090 (32:572)
  • [12] F. Riesz and B. Sz-Nagy, Leçons d'analyse fonctionnelle, Akad. Kiadó, Budapest, 1953; English transl., Ungar, New York, 1955. MR 15, 132; MR 17, 175. MR 0056821 (15:132d)
  • [13] M. Rosenblatt (editor), Proceedings of the Symposium on Time Series Analysis, Wiley, New York, 1963. See Chapter 11 (by E. Parzen), Chapter 19 (by G. Kallianpur and H. Oodaira), Chapter 20 (by W. L. Root), and Chapter 22 (by A. M. Jaglom). MR 0145634 (26:3163)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 60G15, 28A40

Retrieve articles in all journals with MSC: 60G15, 28A40


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1973-0336795-3
Keywords: Joint measures, Gaussian measures, absolute continuity of measures, covariance operators, mutual information
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society